bruises with ra wierd?

Options
03darhum
03darhum Member Posts: 72
edited 16. Jan 2011, 14:32 in Living with Arthritis archive
hi again its me darren :grin:

when you have bads days or weeks do you ever find the you get bruises on you legs even though you havent banged them, i seem to get them nearly every time but i dont know why?
does anyone have a clue?

thanks
darren

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Options
    When I started the sulpha I bruised hugely - I think your bruising is related to that, but I am not a doc. I now bruise thanks to the steroids. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • 03darhum
    03darhum Member Posts: 72
    edited 30. Nov -1, 00:00
    Options
    well i am on both the sulf and had steds when i last saw my rumy the only thing is which in guess i should have mentioned early is that i was getting the bruieses even before i was dignosed and the meds i was on was only co-codomal and ibiprofen

    darren :grin:
  • tkachev
    tkachev Member Posts: 8,332
    edited 30. Nov -1, 00:00
    Options
    Mention this to your rheummy Darren. They will check your blood results and any abnormalities will show. I bruised easily after I took my humira injection, tiny little pinch marks appeared in various parts of the body but mostly on my arms. I mentioned it to the rheummy nurse and she immediately checked my blood results.

    Elizabeth
    Never be bullied into silence.
    Never allow yourself to be made a victim.
    Accept no ones definition of your life

    Define yourself........

    Harvey Fierstein
  • 03darhum
    03darhum Member Posts: 72
    edited 30. Nov -1, 00:00
    Options
    i will call him next week cos i called him yestaday and he told me to ring him next week after i see how i go without the sulf because i have been getting realy bad headachs and stomach problems, which have not been nice :lol:
  • salamander
    salamander Member Posts: 1,906
    edited 30. Nov -1, 00:00
    Options
    hi, I get bruises on prednisilone but know that ibuprofen can cause them too. As the others have said, mention it to your docs and they might be able to tweak your meds a bit. I'm constantly covered in them and have given up worrying about it as long as I am on all these meds but then I've always bruised easily.
  • alarkra
    alarkra Member Posts: 213
    edited 30. Nov -1, 00:00
    Options
    Hi Darren,

    I have RA and am on a cocktail of meds. I went to my doc last week (I had flu), but he noticed the bruising all over my arms (it looked like I'd taken a beating, when I definitely hadn't!) I also had black knees and shins from odd bruising. He ordered up a specific blood test to be done with my monthly ones which I have, just to be sure it's nothing sinister. Best to go to the GP to just have them looked at to be sure it's nothing to worry about. I'm awaiting the results of my bloods, but hopefully they'll be fine - fingers crossed!

    Let us know how you get on! :wink:
  • 03darhum
    03darhum Member Posts: 72
    edited 30. Nov -1, 00:00
    Options
    thanks and i will, it been a bad three day my legs are swollen like golf balls and my back muscles just fell like there tensed all the time, need sleeeeeeep :grin: cant wait to start my pyso cos that realy helped with my back :grin:
  • 03darhum
    03darhum Member Posts: 72
    edited 30. Nov -1, 00:00
    Options
    i hope your not having a "bad" day and thanks for the advice and stuff :grin:
    darren
  • jillyb1
    jillyb1 Member Posts: 1,725
    edited 30. Nov -1, 00:00
    Options
    Hi , Darren , I have been covered in bruises for virtually all of my life and was told it's just one of those things to expect with my RA . I first started bruising at about the age of 14 ; was diagnosed at 25 ; now 55 and still looking like an over used punch bag ! Jillyb
  • 03darhum
    03darhum Member Posts: 72
    edited 30. Nov -1, 00:00
    Options
    how are you jillyb not heard from you in a few days :grin:
  • jillyb1
    jillyb1 Member Posts: 1,725
    edited 30. Nov -1, 00:00
    Options
    Surprised to say , I am enjoying a good day today , slept really well and feeling cheery and chirpy today ; hope it lasts ! Sending hugs and happy wishes to you , hang on in there Darren ; you're a lot tougher than you think you are . Jillyb
  • 03darhum
    03darhum Member Posts: 72
    edited 30. Nov -1, 00:00
    Options
    hope it last for you to touch wood have a good day and big hug back :)
  • skezier
    skezier Member Posts: 11,333
    edited 30. Nov -1, 00:00
    Options
    Hi Darren,

    Sorry you have that one as well. I am lucky I don't bruise... have no spare blood and the only time I ever make a good bruise is if I break something :wink:

    It almost certainly is a side effect but really its something that you should mention to the rumo b phone or pop into your gp. Its probably nothing but best mention it. Cris x
  • frogmorton
    frogmorton Member Posts: 29,504
    edited 30. Nov -1, 00:00
    Options
    Hi Darren

    I suggest you check with the next doc you see to be honset - my friend who has OA was on omeprazole and tramadol and diclos and she had that issue too - it was one of them.

    Love

    Toni xx
  • lizzie7ne
    lizzie7ne Member Posts: 154
    edited 30. Nov -1, 00:00
    Options
    Hi, I have had RA since 2008 and I can get bruises on my legs too. Been on various cocktails of meds at different times methotrexate, leflunomide sulphalazine hydroxychoroquine, as well as different painkillers,ibuprofen, cocodomol and intramuscular steroid injections (kenalog). I had almost constant bruising for about 18 months. However my RA stabilised last year on Methotrexate and Leflunomide, I was able to reduce the painkillers and I also havent needed a steroid injection since April 2009 and the bruises are gone, so I think in my case it was the steroids to blame.

    Do tell your GP/Rheumy because they will need to run some blood tests - they checked my platlets and other things when I had bruising and they were ok. but if they hadnt been ok they could have taken the appropriate action to put them right.

    Lizzie
  • 03darhum
    03darhum Member Posts: 72
    edited 30. Nov -1, 00:00
    Options
    hi lizzie thanks, i a have been on the steriod injections since just before christmas but i i was getting bruies before that but i will ask when i ring my rumy on tuesday cos he wanted me to stop my sulpazalisin becouse i think there making me ill :sad: so got to tell him how it went without them

    darren :smile: